Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 1, 2012, 2:13 PM EDT for DeSoto County, Hardee County, Sarasota County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 1, 2012, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 57 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
656
WWUS82 KTBW 011813
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT FRI JUN 1 2012
FLZ055>057-060-061-011900-
DE SOTO-HARDEE-HIGHLANDS-MANATEE-SARASOTA-
213 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT DESOTO...HARDEE...SARASOTA...
SOUTHERN MANATEE AND WESTERN HIGHLANDS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LIMESTONE TO
VENICE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ARCADIA TO
VENICE...MOVING NORTHEAST AT 15 MPH...WILL AFFECT NOKOMIS...VENICE...
VENICE GARDENS AND SIESTA KEY...UNTIL 300 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE AS
THE LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. TORRENTIAL RAINS
WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 2703 8182 2703 8225 2697 8226 2695 8239
2706 8246 2723 8253 2727 8258 2730 8258
2737 8263 2738 8261 2734 8256 2738 8257
2764 8149 2710 8132
TIME...MOT...LOC 1812Z 235DEG 14KT 2739 8185 2713 8247
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:59 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 1, 1:59 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 159 PM EDT FRI JUN 1 2012 .SHORT TERM (TONIGHT-SUNDAY)... AN UPPER TROUGH IS APPROACHING THE AREA FROM THE WEST WITH SOME ENERGY AHEAD OF IT AIDING IN THE SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY IN PLACE ACROSS THE AREA. THIS UPPER TROUGH WILL MOVE OVER THE AREA THIS EVENING AS THE SURFACE COLD FRONT PUSHES INTO THE AREA AND GRADUALLY WEAKENS ACROSS THE SOUTHERN ZONES. THIS WILL CLEAR OUT THE RAIN LATER TONIGHT WITH RAIN CHANCES DIMINISHING TO 20-30 PERCENT. HIGH PRESSURE STARTS TO BUILD OVER THE AREA FOR SATURDAY WITH ZONAL FLOW ALOFT. SOME REMNANT MOISTURE ACROSS THE SOUTHERN INTERIOR WILL ALLOW FOR SOME ISOLATED STORMS IN THE AFTERNOON. THE AREA WILL THEN DRY OUT FOR THE REST OF THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE STATE AND FLOW ALOFT BECOMES NW. TEMPS WILL GENERALLY BE IN THE MID 60S TO MID 70S WITH HIGHS IN THE UPPER 80S TO AROUND 90. .LONG TERM (SUNDAY NIGHT-FRIDAY)... FORECAST AREA WILL RESIDE BETWEEN UPPER LEVEL RIDGING OVER THE CENTRAL/WESTERN GULF OF MEXICO...AND A LARGE TROUGH ALONG THE EASTERN SEABOARD AT THE BEGINNING OF THE LONG TERM PERIOD. THIS POSITION WILL RESULT IN DEEP LAYER NORTHWEST FLOW DURING MONDAY. THIS PATTERN DURING EARLY JUNE WOULD SUPPORT ABOVE NORMAL DAYTIME TEMPS AND LOW CHANCES FOR CONVECTION. GFS/ECMWF BOTH SUGGEST THAT ANY MID/UPPER LEVEL IMPULSES DROPPING DOWN THE BACKSIDE OF THE TROUGH WILL REMAIN TO OUR NORTH AND FEEL CONFIDENT IN KEEPING POPS AROUND 10 PERCENT. CYCLOGENESIS OFF THE MID-ATLANTIC COAST TUESDAY/TUESDAY NIGHT WILL THEN RESULT IN A WEAK FRONTAL SYSTEM SINKING SOUTHWARD THROUGH AL/GA/CAROLINAS TOWARD THE I-10 CORRIDOR. AHEAD OF THIS BOUNDARY...SLIGHTLY BETTER COLUMN MOISTURE ADVECTS OVERHEAD...AND WILL RE-INTRODUCE A SLIGHT CHANCE POP...ALTHOUGH COVERAGE SHOULD STILL REMAIN BELOW CLIMATOLOGY. FRONTAL SYSTEM/SURFACE TROUGH IS PROGGED TO STALL JUST TO OUR NORTH DURING THE MID-WEEK PERIOD WHILE GENERALLY ZONAL FLOW BECOMES ESTABLISHED OVERHEAD. A SLOW INCREASE IN MOISTURE AND A FAVORABLE SUBTROPICAL RIDGE POSITION WILL SLOWLY RETURN OUR FORECAST BACK TO SEASONABLE RAIN CHANCES...ESPECIALLY OVER THE ZONES NORTH OF TAMPA BAY IN CLOSER PROXIMITY TO THE LOW LEVEL FOCUS OF THE SURFACE TROUGH. && .AVIATION... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO AFFECT THE TERMINALS THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EVENING. THE BACK EDGE OF THE RAINFALL IS CLEARLY EVIDENT IN VISIBLE SATELLITE IMAGERY OVER THE WESTERN GULF...SO EXPECT SHOWERS TO END FROM NORTH TO SOUTH BETWEEN 23Z FRIDAY AND 01Z SATURDAY WITH SOME LINGERING SHOWERS IN THE VICINITY FOR ANOTHER HOUR OR TWO THEREAFTER. VFR CONDITIONS ARE THEN EXPECT THROUGH THE OVERNIGHT HOURS AND CONTINUING THROUGH EARLY SATURDAY AFTERNOON. && .MARINE... A WEAK COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH THE AREA TONIGHT AND ALLOW THE RAIN TO CLEAR OUT OF THE AREA. WILL STILL HAVE SOME LOW RAIN CHANCES MAINLY SOUTH INTO SATURDAY...BUT DRIER AIR WILL BE PUSHING INTO THE AREA AS HIGH PRESSURE BUILDS OVER THE STATE FOR SATURDAY THROUGH MONDAY. THE RIDGE WILL THEN SHIFT SOUTH INTO TUESDAY AS A LOW PRESSURE SYSTEM PUSHES EAST WELL TO THE NORTH OF THE STATE. NO HIGHLIGHTS ARE EXPECTED AT THIS TIME...BUT WILL BE WATCHING FOR AN INCREASED PRESSURE GRADIENT NEAR THE END OF THE PERIOD AS THE AREA GETS BETWEEN THE HIGH TO THE SOUTH AND THE LOW TO THE NORTH. && .FIRE WEATHER... DRIER AIR WILL BE MOVING INTO THE AREA SATURDAY AS HIGH PRESSURE BUILDS. THIS MAY ALLOW FOR A COUPLE OF HOURS OF HUMIDITIES IN THE 30-40 PERCENT RANGE FOR A FEW SPOTS SATURDAY AND SUNDAY AFTERNOONS. LOW ERC VALUES AND LIGHTER WINDS SHOULD PREVENT ANY NEED FOR WARNINGS OR STATEMENTS THOUGH. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 89 74 91 / 20 10 10 10 FMY 74 90 73 92 / 40 20 10 10 GIF 71 91 72 93 / 30 10 10 10 SRQ 73 88 73 88 / 30 10 10 10 BKV 69 90 65 92 / 20 10 10 10 SPG 75 88 76 89 / 30 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM...14/MROCZKA AVIATION...21/JELSEMA
Hazardous weather outlook, Jun 1, 5:57 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 557 AM EDT FRI JUN 1 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-012200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 557 AM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE COMBINED WITH DEEP TROPICAL MOISTURE APPROACHING FROM THE SOUTH WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SEVERE STORMS ARE NOT EXPECTED...BUT SOME AREAS WILL RECEIVE 1 TO 2 INCHES OF RAIN. SOME LOCALIZED URBAN FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS WILL CONTINUE ON SATURDAY...MAINLY INLAND WITH AFTERNOON HEATING. MAINLY DRY WEATHER WILL PREVAIL SUNDAY AND MONDAY FOLLOWED BY A RETURN OF AFTERNOON STORMS FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 1, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT FRI JUN 1 2012
FLZ055>057-060-061-011900-
DE SOTO-HARDEE-HIGHLANDS-MANATEE-SARASOTA-
213 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT DESOTO...HARDEE...SARASOTA...
SOUTHERN MANATEE AND WESTERN HIGHLANDS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LIMESTONE TO
VENICE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ARCADIA TO
VENICE...MOVING NORTHEAST AT 15 MPH...WILL AFFECT NOKOMIS...VENICE...
VENICE GARDENS AND SIESTA KEY...UNTIL 300 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE AS
THE LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. TORRENTIAL RAINS
WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 2703 8182 2703 8225 2697 8226 2695 8239
2706 8246 2723 8253 2727 8258 2730 8258
2737 8263 2738 8261 2734 8256 2738 8257
2764 8149 2710 8132
TIME...MOT...LOC 1812Z 235DEG 14KT 2739 8185 2713 8247The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:24 AM EDT | Areal Flood Advisory | TBW | Hillsborough | 96 min |
| Jun 1, 12:13 PM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 1, 3:38 PM EDT | Tornado Warning | TBW | Highlands | 52 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.